Alert archive / Connecticut / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 53, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Oct 7, 2013, 6:11 PM EDT for Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2013, 6:11 PM EDT (22:11 UTC)
- Expired
- Oct 7, 2013, 6:45 PM EDT
- In force
- 34 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT
The radar
The Brookhaven radar (KOKX), 83 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 6:15 PM EDT | TSTM WND DMG | Middle Haddam, CT | BRANCHES AND WIRES WERE REPORTED DOWN IN MIDDLE HADDAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 2:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
272
WUUS51 KOKX 072211
SVROKX
CTC007-011-072245-
/O.NEW.KOKX.SV.W.0053.131007T2211Z-131007T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
611 PM EDT MON OCT 7 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
NORTHWESTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 645 PM EDT...
* AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 16 MILES NORTH OF LEBANON TO EAST HAMPTON TO CLINTON...OR
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF MANSFIELD TO EAST
HAMPTON TO CLINTON...AND MOVING NORTHEAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHESTER...COLCHESTER...NORTH LYME AND SALEM
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
LAT...LON 4163 7204 4125 7251 4127 7253 4126 7254
4132 7258 4133 7261 4137 7261 4144 7265
4165 7253 4164 7249 4159 7246 4160 7234
4164 7234 4168 7227 4172 7225 4167 7217
4165 7203
TIME...MOT...LOC 2211Z 222DEG 55KT 4192 7231 4164 7238
4129 7251
$$
MALOIT2 follow-up statements
103
WWUS51 KOKX 072231
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
631 PM EDT MON OCT 7 2013
CTC007-011-072245-
/O.CON.KOKX.SV.W.0053.000000T0000Z-131007T2245Z/
NEW LONDON CT-MIDDLESEX CT-
631 PM EDT MON OCT 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR MIDDLESEX AND NORTHWESTERN NEW LONDON COUNTIES...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 34 MILES NORTH OF LEBANON TO 15 MILES NORTHEAST OF
LEBANON TO SALEM...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF PUTNAM TO 7 MILES EAST OF MANSFIELD TO SALEM...MOVING NORTHEAST AT
65 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRANKLIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
&&
LAT...LON 4163 7204 4125 7251 4127 7253 4126 7254
4132 7258 4133 7261 4137 7261 4144 7265
4165 7253 4164 7249 4159 7246 4160 7234
4164 7234 4168 7227 4172 7225 4167 7217
4165 7203
TIME...MOT...LOC 2231Z 222DEG 55KT 4214 7203 4187 7210
4152 7224
$$
MALOIT311
WWUS51 KOKX 072240
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
640 PM EDT MON OCT 7 2013
CTC007-011-072250-
/O.EXP.KOKX.SV.W.0053.000000T0000Z-131007T2245Z/
NEW LONDON CT-MIDDLESEX CT-
640 PM EDT MON OCT 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR MIDDLESEX AND NORTHWESTERN NEW
LONDON COUNTIES WILL EXPIRE AT 645 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
LAT...LON 4163 7204 4125 7251 4127 7253 4126 7254
4132 7258 4133 7261 4137 7261 4144 7265
4165 7253 4164 7249 4159 7246 4160 7234
4164 7234 4168 7227 4172 7225 4167 7217
4165 7203
TIME...MOT...LOC 2240Z 222DEG 55KT 4224 7190 4197 7197
4162 7212
$$
MALOITWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 6:06 PM EDT, 5 minutes earlier.
Area forecast discussion, Oct 7, 6:06 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
606 PM EDT MON OCT 7 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL AND MOVE ACROSS THE AREA THIS EVENING.
HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT FOR THE MIDDLE OF
THE WEEK. LOW PRESSURE WILL THEN MEANDER OFFSHORE FOR THE END OF
THE WEEK INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
FCST UPDATED TO CANCEL THE SVR WATCH FOR WRN CT AND WRN LI.
QUICKENED THE ENDING OF THE PCPN ACROSS ORANGE COUNTY. SVR WATCH IN
EFFECT ELSEWHERE TIL 10...BUT THIS WILL LIKELY BE CANCELLED
EARLY BEHIND THE SQLN WHICH WAS OVER CNTRL LI/CT AT 6 PM. CAPE IS
MINIMAL...BUT WINDS ALOFT ARE STRONG WITH KOKX VWP SHOWING 50KT AT
3K FT. THEREFORE...WIND THREAT CONTINUES WITH THE LINE.
SHOWERS END AFTER 07Z AS THE UPPER TROUGH AXIS PASSES EAST.
HEIGHTS THEN RISE AS WEAK RIDGING BUILDS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
UPPER RIDGE CONTINUES TO BUILD TUESDAY THROUGH TUESDAY WHILE AT
THE SURFACE HIGH PRESSURE BUILDS IN TONIGHT INTO TUESDAY AND
REMAINS CENTERED NORTH OF THE AREA THROUGH TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
1030S HIPRES WILL BRING FAIR WX AND SEASONAL TEMPS WED THRU THU. LOW
PRES WILL BEGIN TO DEVELOP ALONG THE BAROCLINIC ZONE S OF THE REGION
WED...AND REMAIN THRU THE WEEKEND. WITH THE HIGH STILL ANCHORED OVER
NEW ENGLAND...THE PRES GRAD WILL RESULT IN INCREASING NE WINDS
WHICH WILL PERSIST THRU THE PERIOD. THE CWA WILL BE ON THE NRN
PERIPHERY OF THE MID LVL MOISTURE AND FROGEN AXIS. THIS TRANSLATES
INTO RAIN CHANCES DEPENDING ON THE EXACT POSITION OF THE FEATURES.
ENOUGH SPREAD IN THE MODELS REMAIN ATTM TO KEEP POPS IN THE CHC
CATEGORY WITH A MAX AROUND 50 PERCENT. DAYTIME TEMPS WILL BE CLOSE
TO SEASONAL LVLS BASED ON THE AIRMASS IN PLACE AND ENE FLOW. THE
MIXING WINDS AND CLOUD COVER AT NGT SHOULD RESULT IN SMALLER DIURNAL
SWINGS...YIELDING LOWS AOA CLIMO. DISPLACEMENT OF THE HIGH SLIGHTLY
FURTHER S WOULD LEAD TO MUCH COOLER OVERNIGHT TEMPS.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
IFR/MVFR CONDITIONS WITH LINE OF PRECIP MOVING THROUGH LATE THIS
AFTERNOON. INCREASING CONDITIONS AFTER 00Z IN THE WAKE OF THE FRONT.
WINDS...GUSTY SOUTHERLY FLOW AHEAD OF THE LINE OF PRECIP/FRONT.
SUSTAINED GENERALLY BETWEEN 15 AND 20 KTS WITH GUSTS 25-30 KTS.
COASTAL TAF SITES MAY SEE A PERIOD OF SUSTAINED 20-25 KTS AND GUSTS
30-35 KTS THROUGH THE REST OF THE AFTN. LLWS CONCERNS REMAIN PSBL WITH
WINDS 45-50 KT AT 2K FT UNTIL 22Z. WINDS THEN SHIFT WNW-NW AND
DIMINISH IN THE WAKE OF THE FRONTAL PASSAGE AFTER 00Z.
CONVECTION...LINE AT 1930Z EXTENDING THROUGH LOWER HUDSON RIVER
VALLEY INTO FAR NORTHEAST NEW JERSEY. LINE OF HEAVY SHOWERS WILL
PUSH EAST...WEAKENING AND EXITING EASTERN LI/SE CT BY 00Z. ISO TSTM
PSBL WITHIN THE LINE...BUT MORE LIKELY WILL JUST BE A BRIEF HEAVY
RAIN MAKER.
PRECIP ENDS AND CONDS IMPROVE TO VFR AFT 00Z THIS EVENING WITH
THE FRONTAL PASSAGE.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: GUSTS BETWEEN 35-40 KTS PSBL THROUGH
22Z...MOD CONFIDENCE ON LLWS AND WIND SHIFT TIMING. WINDS MAY VARY
AS PRECIP MOVES THROUGH...VARYING BETWEEN 200 AND 260 BRIEFLY. ISO
TSTM PSBL BETWEEN 20 AND 22Z.
KLGA FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL THROUGH THE
AFTN...MOD CONFIDENCE ON LLWS AND WIND SHIFT TIMING. WINDS MAY VARY
AS PRECIP MOVES THROUGH...VARYING BETWEEN 200 AND 260 BRIEFLY. ISO
TSTM PSBL BETWEEN 20 AND 22Z.
KEWR FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL THROUGH 21Z...MOD
CONFIDENCE ON LLWS AND WIND SHIFT TIMING.
KTEB FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL THROUGH
21Z...MOD CONFIDENCE ON LLWS AND WIND SHIFT TIMING.
KHPN FCSTER COMMENTS: VARYING CONDITIONS BETWEEN IFR/MVFR CIGS.
GUSTS BETWEEN 30-35 KTS PSBL WITH ANY TSTM...MOD CONFIDENCE ON LLWS
AND WIND SHIFT TIMING. ISO TSTM PSBL BETWEEN 20 AND 21Z.
KISP FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL THROUGH THE
AFTN..MOD CONFIDENCE ON LLWS AND WIND SHIFT TIMING. LOW CONFIDENCE
OF TSTM.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.TUE-WED...VFR.
.THU-SAT...CHC OCCASIONAL LIGHT RAIN AND SUB-VFR.
&&
.MARINE...
STRONG AND GUSTY WIND AHEAD OF A COLD FRONT WILL REACH SMALL CRAFT
LEVELS ON ALL THE WATERS THROUGH 2 AM EDT. WIND DIMINISHES BEHIND
THE FRONT LATE TONIGHT. GUSTS ARE EXPECTED TO REMAIN BELOW SMALL
CRAFT LEVELS THROUGH TUESDAY NIGHT. HOWEVER SEAS ON THE OCEAN
WATERS REMAIN AT SMALL CRAFT LEVELS THROUGH AT LEAST TONIGHT...AND
ON THE OCEAN WATERS EAST OF MORICHES INLET INTO TUESDAY AFTERNOON.
THE SMALL CRAFT ON THE OCEAN COULD BE CONVERTED OVER TO A
HAZARDOUS SEAS SMALL CRAFT LATE TONIGHT ONCE THE WIND DIMINISHES.
PERSISTENT NE WINDS WILL PRODUCE SCA CONDITIONS WED THRU SAT ON
THE OCEAN. PERIODS OF SCA CONDITIONS CAN BE EXPECTED ON THE
PROTECTED WATERS AS WELL...ESPECIALLY ACROSS THE ERN SOUND AND
BAYS.
&&
.HYDROLOGY...
UP TO AN INCH OF RAINFALL IS POSSIBLE THROUGH LATE TONIGHT...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE IN HEAVIER SHOWERS AND
THUNDERSTORMS. THEREAFTER WIDESPREAD SIGNIFICANT PCPN IS NOT
EXPECTED THROUGH SUN.
&&
.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD EMERGENCY
BROADCAST CHANNEL...THE NEW YORK CITY NOAA ALL HAZARDS WEATHER
RADIO STATION KWO35 REMAINS OUT OF SERVICE. THE NATIONAL WEATHER
SERVICE IS WORKING WITH SEVERAL U.S. GOVERNMENT AGENCIES TO
ISOLATE AND RESOLVE THIS TECHNICAL PROBLEM.
DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS WEATHER RADIO
DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR ANZ330-335-338-
340-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ353-355.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT TUESDAY FOR ANZ350.
&&
SYNOPSIS...JMC/MET
NEAR TERM...JMC/MET
SHORT TERM...MET
LONG TERM...JMC
AVIATION...SEARS
MARINE...JMC/MET
HYDROLOGY...MET
EQUIPMENT...Hazardous weather outlook, Oct 7, 5:51 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 551 PM EDT MON OCT 7 2013 ANZ330-340-345-350-353-CTZ006>008-010>012-NYZ078>081-082200- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 551 PM EDT MON OCT 7 2013 ...SEVERE THUNDERSTORM WATCH 544 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179- 082200- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 551 PM EDT MON OCT 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Oct 7, 5:43 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
543 PM EDT MON OCT 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG 1 W RAMSEY 41.06N 74.16W
10/07/2013 BERGEN NJ AMATEUR RADIO
14 INCH DIAMETER LIMB DOWN AT INTERSECTION OF
DARLINGTON AVE AND GROVE ST.
&&
JMLocal storm report, Oct 7, 5:50 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
550 PM EDT MON OCT 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG WARREN POINT 40.92N 74.11W
10/07/2013 BERGEN NJ SKYWARN SPOTTER
LAMP POST TOPPLED AT RT 4 NEAR 26TH ST IN TOWN OF FAIR
LAWN.
&&
JMLocal storm report, Oct 7, 6:01 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
601 PM EDT MON OCT 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG 1 W HARRINGTON PARK 40.99N 74.00W
10/07/2013 BERGEN NJ AMATEUR RADIO
TREE ON HOUSE ON RIVERVALE RD.
&&
JMLocal storm report, Oct 7, 6:03 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
603 PM EDT MON OCT 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG 1 W HARRINGTON PARK 40.99N 74.00W
10/07/2013 BERGEN NJ AMATEUR RADIO
TREE ON HOUSE ON TIFFANY AVE.
&&
JMSpecial weather statement, Oct 7, 6:04 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
604 PM EDT MON OCT 7 2013
CTZ006>008-010>012-072245-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN
MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON-
604 PM EDT MON OCT 7 2013
...SHOWERS PRODUCING GUSTY WINDS WILL IMPACT EASTERN NEW
HAVEN...MIDDLESEX AND NEW LONDON COUNTIES...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS PRODUCING GUSTY WINDS ALONG A LINE EXTENDING FROM MANCHESTER
TO 6 MILES NORTHWEST OF EAST HADDAM TO 9 MILES SOUTH OF
GUILFORD...AND MOVING NORTHEAST AT 65 MPH.
PEOPLE IN EASTERN NEW HAVEN...MIDDLESEX AND NEW LONDON COUNTIES...
INCLUDING EAST HAMPTON...NORTH MADISON...GUILFORD...KILLINGWORTH...
CLINTON...EAST HADDAM...WESTBROOK...CHESTER...OLD SAYBROOK AND OLD
LYME...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 4153 7179 4126 7234 4127 7245 4125 7247
4126 7249 4125 7254 4127 7262 4124 7269
4124 7276 4160 7275 4163 7271 4165 7251
4159 7246 4160 7234 4164 7234 4168 7227
4172 7225 4167 7217 4164 7178
MALOITLocal storm report, Oct 7, 6:06 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
606 PM EDT MON OCT 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FUNNEL CLOUD PATERSON 40.91N 74.16W
10/07/2013 PASSAIC NJ LAW ENFORCEMENT
&&
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 3:36 AM EDT | Dense Fog Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 3 hr |
| Oct 7, 4:22 AM EDT | Coastal Flood Statement | OKX | Greater Bridgeport Planning Region | 11 hr |
| Oct 7, 3:42 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 48 min |
| Oct 7, 4:27 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 48 min |
| Oct 7, 5:09 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 51 min |
| Oct 7, 6:04 PM EDT | Special Weather Statement | OKX | 41 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.